It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Longterm antibiotic use for acne

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 10-11-2021, 01:14 PM   #1
    OldH
    (female)
     
    OldH's Avatar
     
    Join Date: Oct 2021
    Posts: 1
    OldH HB User
    Longterm antibiotic use for acne

    Hi there. I'm seeking advice because I don't have a lot of faith in what my doctor just told me. I have had oily skin and acne for about 27 years. It started when I was maybe 20 years old. I never had problems of any kind in my childhood nor teen years. It progressively got worse. I wanted to wear a bag on my head. I tried several things prescribed by several dermatologists. Nothing worked until I was prescribed an oral antibiotic. I have been on Cephalexin (Keflex) 500 mg capsules, 1 cap 3 times per day for 15 - 20 years straight. I never wanted to go back to wanting to wear a bag on my head again. I have noticed over the years that if I forget a dose that I will break out in the next few days. Well, now I've been reading more and am very concerned about what this prolonged use may do to my future health. I messaged my doctor to guide me on how to safely taper down the dose so that I can eventually stop using them. He stated that I can just stop, and there's no need to taper down. I have been on these for close to 2 decades! I can't imagine that it would be wise to just stop altogether!! Has anyone had experience with this that could give me some advice? I would truly appreciate it!!

     
    Reply With Quote
    Sponsors Lightbulb
       
    Reply Reply

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Candida from long term antibiotic use for acne? jens1104 Candida 1 01-15-2016 08:47 AM
    When to change an antibiotic? stargrave Colds & Flu 0 06-09-2015 03:34 PM
    Did I abuse antibiotic to treat my sinusitis? efang Ear, Nose & Throat 3 12-30-2013 09:50 AM
    How long can stomach and abdominal issues persist after taking antibiotic regiments? ultimatefloyd Digestive Disorders 4 08-02-2012 07:59 PM

    Tags
    acne, acne blackheads, antibiotic, oily skin, tapering off



    « cystic acne | - »
    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:54 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!